Thunderstorm Wind, Lamar
- When
- June 24, 5:00 PM CST
- Where
- Lamar County, Lumberton
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 31.000, -89.450
Several trees were blown down near Lumberton.
Isolated afternoon thunderstorms produced a few instances of wind damage and some flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Isolated afternoon thunderstorms produced a few instances of wind damage and some flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 24, 3:03 PM CST, 1 hour 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 403 PM CDT TUE JUN 24 2014 .DISCUSSION... TODAY THROUGH THURSDAY PERIODS OF SHOWERS/STORMS AGAIN TOMORROW WITH MORE WIDESPREAD ACTIVITY EXPECTED ON THURSDAY. TEMPERATURES WILL BE AT OR JUST SLIGHTLY BELOW AVERAGE DUE TO CLOUDS/RAIN COVERAGE. STRATIFORM TO CONVECTIVE TRANSITION OCCURRED EARLIER THIS AFTERNOON BUT NOW SUBSIDENCE ON BACK SIDE OF S/WV TROUGH IS SUPPRESSING CONVECTION MOSTLY ACROSS THE REGION. FARTHER SOUTH HOWEVER, A HEALTHY SEA BREEZE WITH SUBTLE TROUGH CONNECTION IS ONGOING ACROSS CENTRAL LA AND WILL LIKELY SKIRT OR JUST COME INTO FAR S ZONES THROUGH THE MID TO LATE AFTN HOURS WHILE INTERACTING WITH AN OUTFLOW BOUNDARY MOVING SOUTH. HAVE INCREASED POPS FOR FAR SOUTH ZONES AND DROPPED THEM NORTH AS DRIER AIR FILTERS IN BEHIND A WEAK ELEVATED BOUNDARY. ALL ACTIVITY WILL DIMINISH BY THIS EVENING THROUGH MID MORNING WEDNESDAY. FOR WEDNESDAY...ELEVATED BOUNDARY WILL STALL ACROSS I-20 WITH LOWER PWATS /1.4-1.6"/ TO THE NORTH AND NEAR 2" SOUTH. SLIGHT S/WV RIDGING WILL KEEP OVERALL CONVECTIVE COVERAGE LOWER THEN TODAY WITH NORTH HALF MOSTLY DRY WITH ONLY ISOLATED ACTIVITY. FOR THE SOUTH, ACTIVE SEA-BREEZE AND INSTABILITY DRIVEN PULSE SHOWER/STORMS EXPECTED AND THUS PLACED GREATEST POPS HERE. AFOREMENTIONED RIDGING WILL WEAKEN AS A STRONGER TROUGH MOVES ACROSS SRN PLAINS AND JOINS WITH ONE IN GULF OF MEXICO EARLY THURSDAY. SHOWER/STORMS COULD BE ONGOING THURSDAY MORNING TO OUR IMMEDIATE SW IN LA AND INFILTRATE NORTH AS DEEP MOISTURE /PWATS OF 2.0-2.2"/ SPREADS NE THROUGH THE DAY. SHOWERS AND STORMS WILL BE LIKELY ACROSS THE REGION THURSDAY AFTN WITH 20-30 KT SW H85 FLOW BUT LAPSE RATES/VT'S LOOK TO NOT SUPPORT SEVERE STORMS ALTHOUGH BRIEF AND LOCALIZED WIND GUSTS OF 40-60 MPH NEAR OUTFLOW MERGERS CAN'T BE RULED OUT COMPLETELY. /ALLEN/ LONG TERM...FRIDAY THROUGH NEXT THURSDAY BY THIS WEEKEND AND INTO AT LEAST THE FIRST PART OF NEXT WEEK UPPER LEVEL RIDGING WILL INCREASINGLY TAKE CONTROL...LIMITING AFTERNOON SHOWERS AND STORMS AND INCREASING HEAT. ON FRIDAY SOUTHERLY FLOW WILL CONTINUE WITH PLENTY OF INSTABILITY AND LEFTOVER VERY MINOR BOUNDARIES AROUND TO SPUR SCATTERED THUNDERSTORM DEVELOPMENT IN THE AFTERNOON. HOWEVER...SUNSHINE SHOULD BE A LITTLE MORE PLENTIFUL FRIDAY AFTERNOON AND ALLOW A SUBTLE WARMING TREND TO BEGIN. THIS WEEKEND AND INTO THE FIRST PART OF NEXT WEEK GENERAL MODEL CONSENSUS AGREES SUBTROPICAL RIDGING ALOFT WILL STRENGTHEN FROM THE SOUTHERN PLAINS EAST THROUGH THE LOWER MS VALLEY. THERE WILL STILL BE PLENTY OF INSTABILITY AND MOISTURE TO FUEL AFTERNOON STORMS...BUT LIMITED LIFT AND THE SUPPRESSIVE INFLUENCE OF THE RIDGE SHOULD KEEP CONVECTION ISOLATED. HIGH TEMPERATURES WEDNESDAY AND THURSDAY SHOULD BE AROUND 90 AT MOST...CREEPING INTO THE LOW 90S ON FRIDAY...AND CREEPING FURTHER INTO THE LOW TO MID 90S THROUGH THE REMAINDER OF THE DEFINED LONG TERM PERIOD. SURFACE MOISTURE AND EVAPOTRANSPIRATION WILL BE HIGH SATURDAY THROUGH MONDAY...LEADING TO RELATIVELY HIGH HUMIDITIES AND APPRECIABLE HEAT INDEX VALUES. THESE VALUES MAY EXCEED 100 DEGREES IN THE AFTERNOON IN WIDESPREAD FASHION BEFORE THE LONG TERM PERIOD IS OUT AND WILL BE A FORECAST FACTOR TO MONITOR GOING FORWARD. BUT...FOR NOW...THE HWO WILL BE KEPT CLEAR OF HAZARDS IN THE LONG TERM. ANOTHER THING THAT WILL REQUIRE MONITORING IS A NON-ZERO RISK OF SEVERE WEATHER BECAUSE MARGINAL ATMOSPHERIC SHEAR WILL ACCOMPANY POCKETS OF MODERATE TO LOCALLY HIGH INSTABILITY IN THE AFTERNOON WEDNESDAY THROUGH AT LEAST THURSDAY. AT THIS POINT ANY SEVERE STORMS PRODUCING HAIL AND/OR DAMAGING WINDS ARE EXPECTED TO BE VERY ISOLATED AND NOT WORTHY OF HWO MENTION. HOWEVER...IT IS POSSIBLE SOME MESOSCALE INFLUENCES MIGHT FOCUS POTENTIAL IN A WAY QUITE UNPREDICTABLE AT THIS JUNCTURE IN TIME. /BB/ && .AVIATION...SCATTERED SHOWERS/STORMS MAY IMPACT HBG BY LATE AFTERNOON. BRIEF CIG/VISBY REDUCTIONS TO IFR/MVFR AND GUSTY WINDS MAY ACCOMPANY THESE STORMS. WINDS THIS AFTERNOON WILL BE SOUTHWESTERLY BETWEEN 5-10 KNOTS. FOR THIS EVENING SHOWER AND THUNDERSTORM CHANCES WILL PERSIST AT LEAST ACROSS SOUTHEAST THIRD WHILE POTENTIAL FOR ANY FOG OR LOW CLOUDS EARLY WEDNESDAY MORNING WILL MAINLY BE CONFINED TO MEI/HBG/JAN./17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 72 90 71 87 / 19 31 26 60 MERIDIAN 69 90 69 88 / 24 22 20 60 VICKSBURG 71 90 70 87 / 15 36 35 60 HATTIESBURG 71 90 72 88 / 21 47 20 60 NATCHEZ 72 88 70 87 / 21 66 38 60 GREENVILLE 71 91 72 88 / 10 16 26 60 GREENWOOD 70 91 71 88 / 16 16 20 60 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && ALLEN/BB/17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 355 PM CDT TUE JUN 24 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 252100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 355 PM CDT TUE JUN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. ALLEN && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
MSZ048-049-241740- RANKIN MS-HINDS MS- 1210 PM CDT TUE JUN 24 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1210 PM CDT TUE JUN 24 2014 SEVERAL STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED FROM TERRY TO SOUTH OF RAYMOND AT 1209 PM CDT...MOVING EAST AT 25 MPH. RAINFALL AMOUNTS OF ONE TO TWO INCHES MAY CAUSE SOME BRIEF LOCALIZED FLOODING. PEOPLE IN SOUTHEASTERN HINDS AND SOUTHWESTERN RANKIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3224 9011 3205 9004 3205 9036 3219 9039 TIME...MOT...LOC 1709Z 254DEG 22KT 3212 9025 MRM
MSZ049-054-241755-
RANKIN MS-COPIAH MS-
1223 PM CDT TUE JUN 24 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1223 PM CDT TUE JUN 24 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES NORTH OF WHITES AT 1223 PM CDT...MOVING EAST AT 25
MPH.
PEOPLE IN EXTREME NORTHEASTERN COPIAH AND SOUTHERN RANKIN COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3204 9025 3205 9023 3208 9023 3211 9025
3215 9024 3215 9026 3218 9024 3219 9020
3222 9019 3230 8986 3208 8980 3205 9004
3205 9023 3203 9023
TIME...MOT...LOC 1723Z 257DEG 21KT 3213 9016
JAMSZ050-241805- SCOTT MS- 1236 PM CDT TUE JUN 24 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1236 PM CDT TUE JUN 24 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER HOMEWOOD AT 1236 PM CDT...MOVING EAST AT 25 MPH. PEOPLE IN SOUTH CENTRAL SCOTT COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3245 8940 3223 8935 3222 8960 3234 8963 TIME...MOT...LOC 1736Z 253DEG 20KT 3226 8952 MRM
MSZ054-059>063-241900-
ADAMS MS-LINCOLN MS-LAWRENCE MS-JEFFERSON MS-FRANKLIN MS-COPIAH MS-
115 PM CDT TUE JUN 24 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
115 PM CDT TUE JUN 24 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 6 MILES NORTHWEST OF ROCKPORT TO 3 MILES NORTH
OF GARDEN CITY AT 114 PM CDT...MOVING SOUTHEAST AT 25 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS. SOME OF THE HEAVIER
STORMS MAY BRING ONE TO TWO INCHES OF RAINFALL...WHICH MAY BRING SOME
BRIEF LOCALIZED FLOODING.
PEOPLE IN SOUTHEASTERN COPIAH...FRANKLIN...SOUTHEASTERN JEFFERSON...
NORTHERN LAWRENCE...LINCOLN AND EAST CENTRAL ADAMS COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3135 9120 3141 9128 3195 9024 3183 9014
3180 9015 3179 9011 3176 9012 3175 9005
3169 8999 3134 9071 3134 9102 3132 9112
TIME...MOT...LOC 1814Z 319DEG 20KT 3185 9021 3141 9113
MRMMSZ063-064-242000- LAWRENCE MS-JEFFERSON DAVIS MS- 222 PM CDT TUE JUN 24 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 222 PM CDT TUE JUN 24 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER MONTICELLO AT 222 PM CDT...MOVING EAST AT 15 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN WEST CENTRAL JEFFERSON DAVIS AND CENTRAL LAWRENCE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3166 8991 3143 8990 3143 9012 3162 9016 TIME...MOT...LOC 1922Z 265DEG 15KT 3152 9008 MRM
LAZ026-242030-
CONCORDIA LA-
301 PM CDT TUE JUN 24 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
301 PM CDT TUE JUN 24 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER WEST FELICIANA PARISH AT 302 PM CDT...MOVING EAST AT 15
MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTH CENTRAL CONCORDIA PARISH SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3103 9165 3104 9172 3109 9172 3111 9171
3114 9161 3111 9162 3107 9156 3105 9155
3101 9158 3100 9163 3097 9165 3097 9167
TIME...MOT...LOC 2002Z 251DEG 11KT 3097 9164
JAThe national radar mosaic for the moment the first event began.
2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Several trees were blown down near Lumberton.
Two trees were blown down across Highway 49.
Street flooding occurred off of I-20 in Clinton along Fountain Park Drive. A business parking lot in Clinton also flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2014Every state in 2014This day in weather historyWarnings in Mississippi, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 523767, 523770, 524041.